MAUDE Adverse Event Report: ARTHREX, INC. SYNERGY INSUFFLATOR; INSUFFLATOR, LAPAROSCOPIC

ARTHREX, INC. SYNERGY INSUFFLATOR; INSUFFLATOR, LAPAROSCOPIC
Model Number SYNERGY INSUFFLATOR
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported the facility has had three patients showing high carbon dioxide levels.They are not certain that the insufflator is causing the problem, but they want to exchange the device.Additional information obtained 9/17/20: the facility reporter states that over a 2 to 3 week period it was discovered across different anesthesiologist that there were 3 cases of higher than normal co2 levels measure on the anesthesia machine.Since the incidents were random, over a few weeks time and with several different doctors it was not discovered right away that there may be an issue.There were no patient injuries or death.Specific case details were not noted and are not available to provide.The anesthesia machine was removed from service for maintenance and calibrations.The insufflator, out of an abundance of caution was also removed from the room and was being sent back to arthrex for exchange.
 
Additional Manufacturer Narrative
The returned device matched the report, and the incident was not confirmed.Further functional testing based on actual valid test instruction indicated the device passed to meet the criteria detailed.Self-test passed.Several errors have been logged which are not related to the reported event.Flow and pressure tests were performed.All values are within specification.The review of the risk assessment for the failure mode indicated the issue was within tolerance, therefore no corrective actions are deemed necessary at this time.The most possible root cause is the use of too high pressure because high pressure promotes co2 absorption.

Brand Name
SYNERGY INSUFFLATOR
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10548996
Report Number1220246-2020-02179
Device Sequence Number19717510
Product Code HIF
UDI-Device Identifier04056702002824
UDI-Public04056702002824
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K030837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSYNERGY INSUFFLATOR
Device Catalogue NumberAR-3290-0004
Device Lot Number10112652
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer08/31/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date11/05/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;